Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 9, 2021Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 9, 2021, 8:46 AM CDT for Okmulgee County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 8:46 AM CDT (13:46 UTC)
Expired
Aug 9, 2021, 9:15 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
30

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS84 KTSA 091346
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
846 AM CDT Mon Aug 9 2021
 
OKZ064-066-091415-
Okmulgee OK-Creek OK-
846 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Creek
and northern Okmulgee Counties through 915 AM CDT...

At 846 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Okfuskee, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Bald Hill...                      Liberty...
Hectorville...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3574 9629 3586 9599 3586 9586 3565 9577
      3558 9619 3564 9619 3564 9625
TIME...MOT...LOC 1346Z 250DEG 24KT 3568 9617 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:38 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 9, 7:38 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
738 AM CDT Mon Aug 9 2021

.DISCUSSION...

12Z OUN sounding shows near saturation at the top of the EML at
around 700mb, which corresponds to the bases of this elevated
activity this morning on area obs. This high-based activity
typically peaks during the coolest time of day, when the mid and
upper levels are cooler than the moist layer and thus more
unstable. As the column warms during the day the activity fades,
and that is expected today. By afternoon, dangerous heat and
humidity is expected with more insolation. PoPs were tweaked
based on current radar trends, otherwise the forecast was left
intact for now.

Lacy

&&

.PREV DISCUSSION... /Issued 624 AM CDT Mon Aug 9 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated showers/storms across northeast Oklahoma should dissipate
by mid morning. If storms impact any site, brief downpours causing
brief reduction to MVFR VSBYs and some gusty winds will be
possible, but should not last very long. After showers dissipate,
VFR conditions will prevail with gusty southerly winds for all
sites this afternoon. A very slight chance for an isolated storm
or two this afternoon will be possible as well, but coverage will
be quite minimal if any.

Bowlan

PREV DISCUSSION... /Issued 412 AM CDT Mon Aug 9 2021/

DISCUSSION...
High based convection is beginning to develop across central into
east central Oklahoma. This activity will likely persist into the
morning hours so will carry low pops this morning, generally
underneath the current ACCAS field observed on satellite.

The main story over the next few days will be the heat and
humidity. Temperatures climbing into the mid to upper 90s with dew
points in the 70s will yield heat index values from 105 to 113
degrees over the next few days across much of eastern Oklahoma and
west central Arkansas. Have expanded the heat advisory to the
south, and have upgraded parts of northeast Oklahoma to an
excessive heat warning for this afternoon. Additional heat
headlines will almost certainly be needed Tuesday through at
least Thursday.

The forecast from Friday through the weekend is uncertain. Most
models, with the notable exception of the GFS, continue to show a
weak cold front pushing south into the area with at least isolated
convection possible each day from Friday through at least Sunday.
Will carry low pops through this period, and show a modest
cool down through the weekend, but confidence remains low in the
details.

Stayed close to the National Blend of Models forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  81  98  80 /  20  10  10   0
FSM   97  78  98  77 /  20  10  10   0
MLC   96  78  97  77 /  20  10  10   0
BVO   96  77  97  76 /  30  10  10  10
FYV   92  75  93  74 /  10  10  10   0
BYV   92  76  95  75 /  10  10  10   0
MKO   96  78  97  77 /  30  10  10   0
MIO   92  78  94  77 /  20  10  10  10
F10   96  78  97  77 /  30  10  10   0
HHW   96  77  96  76 /  10  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ049-053-058-063>066-068-070>076.

     Excessive Heat Warning from noon today to 8 PM CDT this evening
     for OKZ054>057-059>062-067.

AR...Heat Advisory from noon today to 8 PM CDT this evening for
     ARZ019-020-029.

&&

SHORT TERM...30
Hazardous weather outlook, Aug 9, 5:16 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 AM CDT Mon Aug 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 AM CDT Mon Aug 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Midday.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...
Isolated thunderstorms will continue across parts of eastern
Oklahoma until mid to late morning before dissipating.

Hot and humid weather today will result in afternoon heat index
values in the 105 to 112 degree range across much of eastern
Oklahoma and west central Arkansas. The highest heat index values
will be across parts of northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through THURSDAY...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY and SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Dangerous heat will continue for the rest of the work week, with
afternoon heat index values from 105 to 110 degrees each day
across much of eastern Oklahoma and west central Arkansas.

A weak cold front may move into the area by Friday or Saturday
bringing low thunderstorm chances and slightly cooler
temperatures.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
An extended period of hot weather is expected this week. First
responders will likely see an increase in heat-related incidents.
Establishment of cooling stations may be needed in some
communities.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 9, 8:08 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 AM CDT Mon Aug 9 2021

OKZ064-065-091345-
Okfuskee OK-Creek OK-
808 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Creek
and northwestern Okfuskee Counties through 845 AM CDT...

At 808 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Welty, moving northeast at 15 mph.

HAZARD...Dime to penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okfuskee...                       Boley...
Welty...                          Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9636 3559 9619 3547 9653 3561 9662
      3564 9662
TIME...MOT...LOC 1308Z 239DEG 14KT 3560 9651

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Lacy
Special weather statement, Aug 9, 8:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
846 AM CDT Mon Aug 9 2021

OKZ064-066-091415-
Okmulgee OK-Creek OK-
846 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Creek
and northern Okmulgee Counties through 915 AM CDT...

At 846 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Okfuskee, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Bald Hill...                      Liberty...
Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 9629 3586 9599 3586 9586 3565 9577
      3558 9619 3564 9619 3564 9625
TIME...MOT...LOC 1346Z 250DEG 24KT 3568 9617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:05 AM CDTExcessive Heat WarningTSACraig, Mayes, Nowata, Pawnee, Rogers, Tulsa and 2 more16 hr
Aug 9, 8:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Aug 9, 8:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Aug 9, 10:27 AM CDTSpecial Weather StatementTSAWagoner33 min
Aug 9, 2:14 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more30 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.